| Model Number |
CLT-21-MG |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/16/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a procedure, when the product was opened and checked, a brown jelly was attached to it.Another packet was opened for inspection, there was no problem, but it was scary, so it was not used.Upon inspection of the defective product, it was able to confirm that the suture appeared to have undergone hydrolysis.It is assumed that the hydrolyzed suture appeared as a brown jelly-like substance.Another suture from other lot number was used to resolve the issue.There was no patient involved.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9 (return date), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Ten devices and a photo were available for evaluation.Visual inspection of the returned product noted ten sutures and ten needles.Five needles were returned attached to their sutures.The other five sutures were returned disengaged from their sutures.Five sutures were returned intact.The other five sutures were returned completely degraded.The foil pouch of the degraded samples was noted to have a breach in the lower right corner.No abnormalities were noted in the other foil pouch.Unfortunately, as the product was returned open and no sealed samples were returned, a tensile strength test could not be performed.It was reported that a brown jelly was attached to suture.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The evaluation detected an unreported condition of 'there was damaged packaging'.The most likely cause could not be established from the information available.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.